MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC. PENDING; PIN, TEMP FIX, SMOOTH MINI, 1.1 X 10MM

MEDLINE INDUSTRIES INC. PENDING; PIN, TEMP FIX, SMOOTH MINI, 1.1 X 10MM
Model Number MMPF1110
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported by a facility that a patient was undergoing an open reduction with internal fixation (orif) for a fifth metatarsal avulsion fracture.The facility stated that the first non-threaded wire end broke off as the doctor was securing the fifth metatarsal plate jig through the jig wire holes.The second wire end broke off as the doctor was placing the non-threaded wire to secure the distal end of the plate.According to the reporter the bone looked healthy and hard.The reporter stated no excessive force was applied.Reportedly the ends of the broken wires remain in the patient's fifth metatarsal and are visible on x-ray.The doctor made the determination that it would have caused more damage to try to retrieve the broken wires.The patient was under anesthesia, however, no additional anesthesia or medication was required.There was no report of any adverse patient consequence and no effect on the patient's stability as a result of the incident.There were no complications noted with the patient during or after the procedure.The actual device remains in the patient and is not going to be returned to the manufacturer for evaluation.Due to the reported incident and in an abundance of caution this is an mdr reportable event.No additional information is available.If additional information becomes available, this report will be re-opened and re- evaluated.No additional information is available.Due to the reported incident and in an abundance of caution, this medwatch is being filed.If additional relevant information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the wires broke while being secured.The ends of the broken wires remain in the patient's foot due to the benefit outweighing the risk of removal.

Brand Name
PENDING
Common Device Name
PIN, TEMP FIX, SMOOTH MINI, 1.1 X 10MM
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key10568003
Report Number1417592-2020-00108
Device Sequence Number11403577
Product Code LXH
UDI-Device Identifier10888277690875
UDI-Public10888277690875
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMMPF1110
Device Catalogue NumberMMPF1110
Device Lot NumberMPKIT003D
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/10/2020
Initial Report FDA Received Date09/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age40 YR
Patient Weight64